Thunderstorm Wind, Vernon
- When
- August 11, 5:50 AM CST
- Where
- Vernon County, 2 mi N of Rosepine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.950, -93.283
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 11, 5:20 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 620 AM CDT MON AUG 11 2003 HAVE UPDATED ZONES TO RAISE POPS .OVERVIEW...UPPER LEVEL TROF OVER THE EASTERN/CNTRL US FINALLY LOOKS TO BE BREAKING DOWN. IMPULSE MOVING OUT OF KANSAS INTO NORTHEAST OK. CLOSER TO HOMEWEAK BOUNDARY EXTENDING FROM LFT NW TO POE TO NORTH OF LFK THIS MORNING. TEMPS NORTH OF THIS BOUNDARY IN THE 70S WHILE TO THE SOUTH TEMPS REMAIN IN THE UPPER 70S TO NEAR 80. SHWRS/TSTMS HAVE BEGUN TO DEVELOP OVER NW LA THIS MORNING WITH ACTVTY MOVING TO THE SOUTH/SOUTHEAST. .SHORT TERM...PRECIP OVER NE LA IS EXPECTED TO MOVE TO THE SOUTH AND INTO VERNON/RAPIDES PARISHES BEFORE SUNRISE. THE ATMOSPHERE LOOKS TO HAVE FINALLY BROKE THE UPPER LEVEL SUPPRESSION THAT HAS HELD PRECIP OUT OF THE EQUATION AND AFTN TEMPS ABOUT 3 TO 5 DEGREES ABOVE NORMAL OVER THE LAST WEEK. WHAT LOOKS TO BE HAPPENING IS THE UPPER LEVEL TROF WILL RETROGRADE BACK TO THE WEST WITH THE TROF AXIS SHIFTING TO OUR WEST. THIS WILL PROVIDE LIFT AS MSTR STREAMS OUT OF THE GULF NORTHWARD. ANOTHER BIT OF GOOD NEWS WILL BE TEMPS WILL BE COOLER. .EXTENDED...WE ARE MOVING BACK INTO A RAINY PERIOD AND THIS LOOKS TO HOLD INTO THE WEEKEND AS THE UPPER LEVEL TROF CONTS TO RETROGRADE BACK TO THE WEST. .PRELIMINARY POINT TEMPS/POPS... KLCH 92 75 91 74 / 70 30 50 40 KBPT 91 75 91 75 / 60 30 50 40 KAEX 90 72 90 70 / 70 30 50 40 KLFT 92 74 90 74 / 70 30 50 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. K. KUYPER
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THE ATMOSPHERE HAS BECOME INCREASING UNSTABLE OVER THE PAST 24 HOURS AS THE UPPER RIDGE THAT HAS KEPT PRECIPITATION IN CHECK AND TEMPERATURES HOT...SHIFTS TO THE WEST AND NORTHWEST. THIS HAS ALLOWED THE UPPER LEVEL TROF TO OUR EAST TO BACK ACROSS THE AREA. STORMS HAVE DEVELOPED OVER NORTHWEST LOUISIANA THIS MORNING AS MID- LEVEL SUPPORT...LOW LEVEL GULF MOISTURE...AND A WEAK BOUNDARY COMBINE TO ALLOW STORM DEVELOPMENT. STORMS TODAY WILL MOVE FROM THE NORTH TOWARDS THE SOUTH AND SOUTHEAST. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND BRIEF VERY STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS THE UPPER LEVEL TROF DRIFTS TO THE WEST...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK INTO THE WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. K. KUYPER
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377190.